Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 6, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Feb 7, 2011, 10:27 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2011, 10:27 PM EST (03:27 UTC)
- Expired
- Feb 8, 2011, 5:16 AM EST
- In force
- 7 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
238 WHUS72 KKEY 080327 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1027 PM EST MON FEB 7 2011 GMZ031>033-052>054-072>075-081000- /O.NEW.KKEY.SC.Y.0006.110208T0327Z-110208T1500Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1027 PM EST MON FEB 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR FLORIDA BAY...THE GULF WATERS NORTH OF THE LOWER KEYS AND WEST OF MAINLAND MONROE...AND THE ATLANTIC WATERS FROM CRAIG KEY TO 20 NM WEST OF THE DRY TORTUGAS OUT TO 60 NM. * WINDS AND WAVES: WEST WIND BETWEEN 15 TO 20 KNOTS WILL ABRUPTLY SHIFT TO NORTHWEST TO NORTH AND INCREASE TO NEAR 20 KNOTS ACROSS THESE WATERS...EXCEPT 20 TO 25 KNOTS FROM KEY WEST TO THE DRY TORTUGAS. NORTHWEST TO NORTH WINDS NEAR 20 KNOTS SHOULD CONTINUE UNTIL THE LATE MORNING HOURS. ON THE ATLANTIC WATERS BEYOND THE REEF...SEAS WILL BUILD TO 4 TO 7 FEET OVERNIGHT...WITH THE HIGHEST SEAS FOUND WEST OF REBECCA SHOAL LIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FUTTERMAN
1 follow-up statement
129 WHUS72 KKEY 081016 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 516 AM EST TUE FEB 8 2011 GMZ031>033-052>054-072>075-081130- /O.CAN.KKEY.SC.Y.0006.000000T0000Z-110208T1500Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 516 AM EST TUE FEB 8 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY WHICH WAS IN EFFECT FOR ALL FLORIDA KEYS COASTAL WATERS. SMALL CRAFT ARE URGED TO EXERCISE CAUTION UNTIL SEAS SUBSIDE ON THE GULF WATERS BEYOND 20 NAUTICAL MILES WEST OF MAINLAND MONROE COUNTY...NORTH OF THE LOWER KEYS...AND THE ATLANTIC WATERS WEST OF REBBECCA SHOAL LIGHT DUE TO SEAS OF 4 TO 6 FEET IN A NORTHERLY SWELL. $$ BWC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 7, 9:45 PM EST, 42 minutes earlier.
Area forecast discussion, Feb 7, 9:45 PM EST, 42 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 945 PM EST MON FEB 7 2011 .DISCUSSION...IN THE MID AND UPPER LEVELS...700-200 MB...LATEST AVAILABLE SATELLITE IMAGERY OVERLAID WITH STREAMLINE ANALYSIS AS OF 900 PM DEPICT THE SOUTHERN END OF A SHARP FULL LATITUDINAL TROUGH AXIS POSITIONED FROM THE TENNESSEE VALLEY TO THE EAST CENTRAL GULF OF MEXICO. THE FLORIDA KEYS LIE ALONG THE BASE OF THE RAPIDLY MIGRATING TROUGH WITH 50 TO 75 KNOT SOUTHWESTERLIES AT 250 MB RESPONSIBLE FOR CIRRUS TRANSPORT. AT THE SURFACE AND IN THE LOWER TO MIDDLE LEVELS...SURFACE TO 700 MB. LATEST AVAILABLE MARINE AND LAND SURFACE OBSERVATIONS AND ANALYSIS OVERLAID ON TOP OF IR IMAGERY DETAIL COMPLEX BUT WEAK LOW PRESSURE SITUATED OVER THE SMOKY MOUNTAINS AND OVER EASTERN NORTH CAROLINA. THE SYSTEM OFFSHORE IS SWINGING A COLD FRONT SOUTHWEST TO ACROSS SOUTH FLORIDA AND INTO THE SOUTHEASTERN GULF OF MEXICO TO A POINT HALFWAY BETWEEN THE DRY TORTUGAS AND BUOY 42003. ALTHOUGH THE ACTUAL SURFACE FRONT WAS ANALYZED TO BE OVER A HUNDRED MILES AWAY...THE 00Z EVENING SOUNDING REGISTERED 20 KNOT SOUTHWEST WINDS AT 1000 MB...OR ABOUT 432 FEET ABOVE SEA LEVEL. ABOVE THAT...THE SOUNDING DEPICTED 30 PLUS KNOTS FROM THE 975 MB LEVEL ALL THE WAY UP TO 600 MB. PWAT(PRECIPITABLE WATER) WAS STILL SCARCE AT ONLY 1.16 INCHES. THIS WILL SUPPORT ONLY LIGHT SHOWERS OR SPRINKLES AT MOST. .CURRENTLY...AS OF 900 PM...SKIES ARE PARTLY CLOUDY ACROSS THE ISLAND CHAIN AND ADJOINING WATERS. TEMPERATURES REMAIN WARM FOR MID FEBRUARY...AVERAGING IN THE MID 70S WITH DEWPOINTS NEAR 70 DEGREES ISLAND CHAIN WIDE. KEY WEST RADAR DETECTS AT MOST ONLY A FEW LIGHT SHOWERS BUT MOSTLY SCATTERED SPRINKLES IN ADVANCE OF THE ACTUAL SURFACE FRONT OVER THE SE GULF. SURFACE WINDS ARE ALREADY WEST NEAR 15 KNOTS AND GUSTY WITH THE EXCEPTION OF MOLASSES REEF WHICH IS AT 10 KNOTS. .SHORT TERM...OVERNIGHT...IN THE UPPER LEVELS...GIVEN THE OVERALL PROGRESSIVE NATURE OF THE NEW LONGWAVE PATTERN WHICH HAS JUST ENSUED...THE SHARP SHORTWAVE DISTURBANCE WILL FLATTEN QUICKLY ON TUESDAY AS THE SOUTHERN STREAM BECOMES ZONAL. AS MENTIONED ABOVE...THE ACTUAL SURFACE COLD FRONT WILL MOVE THROUGHOUT THE KEYS WITHIN THE NEXT COUPLE OF HOURS. SEVERAL SHIP REPORTS UPSTREAM OF THE KEYS IN THE SE GULF OF MEXICO HAVE BEEN REPORTING GUSTS IN EXCESS OF GALE FORCE. DO EXPECT THAT GIVEN THAT SINCE THE SHALLOW GULF AND NEARSHORE WATERS HAVE WARMED APPRECIABLY DURING THE LAST 10 DAYS...LOCAL WINDS WILL INCREASE DRAMATICALLY SHORTLY DURING THE OVERNIGHT PERIOD AND CONTINUE THROUGH AT LEAST THE FIRST HALF OF THE DAY ON TUESDAY. THIS WILL BE IN RESPONSE TO THE SURFACE LOW NOW NEAR THE OUTER BANKS ZIPPING TO WELL SOUTHEAST OF THE 40 70 BENCHMARK BY 12Z. TEMPERATURES AND DEWPOINTS WILL BEGIN TO SLIDE OVERNIGHT...REACHING THE MIDDLE 60S. THE BREEZY TO WINDY WEATHER WILL ABATE BY TOMORROW AFTERNOON AS THE GRADIENT RELAXES BETWEEN THIS DEPARTING LOW OVER THE NORTHWESTERN ATLANTIC OCEAN AND ANOTHER ANTICYCLONE ENTERING OVER THE NORTHERN HI PLAINS. ONLY VERY WEAK LOW LEVEL CONVERGENCE IS AVAILABLE LATE THIS EVENING AHEAD OF THE FRONT...AND GIVEN THE MID LEVEL DRY AIR ALREADY IN PLACE WOULD EXPECT AT MOST ONLY A BRIEF BROKEN LINE OF LIGHT SHOWERS ACCOMPANIED BY GUSTY WINDS. THE FORECAST PACKAGE IS ON TRACK SO ONLY CHANGES WILL BE TO REMOVE TRANSITIONAL WORDING && .MARINE... OVERNIGHT...A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR ALL WATERS TONIGHT. WEST WINDS NOW NEAR 15 KNOTS AND GUSTY WILL ABRUPTLY SHIFT TO NORTHWEST IN THE NEXT FEW HOURS AND INCREASE TO NEAR 20 KNOTS AND GUSTY ACROSS ALL WATERS IN THE MARINE DISTRICT OVERNIGHT THROUGH TUESDAY MORNING...EXCEPT INCREASING TO 20 TO 25 KNOTS ACROSS THE ATLANTIC WATERS FROM KEY WEST TO THE DRY TORTUGAS. STRONGER WINDS BEHIND THIS COLD FRONT TO THE WEST AND NORTHWEST OF OUR COASTAL WATERS WILL CREATE A 4 TO 7 FOOT NORTHWESTERLY SWELL THAT WILL PROPAGATE INTO OUR OFFSHORE GULF WATERS AND THE COASTAL WATERS WEST OF KEY WEST...ESPECIALLY IN DEPTHS BEYOND FIVE FATHOMS...BY TUESDAY AFTERNOON AND PERSISTING INTO TUESDAY NIGHT. && .AVIATION... THROUGH 09/00Z...VFR CONDITIONS ARE EXPECTED AT THE EYW AND MTH TERMINALS OVERNIGHT. AN APPROACHING COLD FRONT WILL WILL MOVE THROUGH THE TERMINALS CLOSE TO MIDNIGHT. A BAND OF PRECIPITATION AHEAD OF THE FRONT IS QUICKLY DIMINISHING ACCORDING TO THE LATEST RADAR TRENDS...AND ONLY EXPECT AN OUTSIDE CHANCE FOR MVFR/IFR CIGS IN PRECIPITATION AT THE TERMINALS. BEHIND THE FRONT GUSTY NORTHWEST TO NORTH WINDS ARE EXPECTED THROUGH 13Z...RESULTING IN CROSSWINDS EXCEEDING 10 KNOTS SUSTAINED AND OVER 20 KNOTS IN GUSTS. && .CLIMATE... THE HIGH TEMPERATURE AT THE KEY WEST INTERNATIONAL AIRPORT REACHED 77 DEGREES THIS AFTERNOON. THE KEY WEST INTERNATIONAL AIRPORT HAS NOW RECORDED 69 CONSECUTIVE DAYS WITH HIGH TEMPERATURES REMAINING BELOW 80 DEGREES. THE LAST 80 DEGREE READING OBSERVED AT KEY WEST INTERNATIONAL AIRPORT OCCURRED ON NOVEMBER 30TH. THIS STREAK OF DAYS WITH HIGH TEMPERATURES BELOW 80 DEGREES AT KEY WEST IS NOW THE 5TH LONGEST ON RECORD...DATING BACK TO 1872. THE LONGEST PERIOD WITH HIGH TEMPERATURES BELOW 80 DEGREES EVER OBSERVED AT KEY WEST IS 88 DAYS...FROM NOVEMBER 6TH 1901 THROUGH FEBRUARY 1ST 1902. 80 DEGREE TEMPERATURES ARE UNLIKELY AT KEY WEST DURING THE NEXT 7 DAYS. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SCA ALL WATERS && PUBLIC/MARINE................FUTTERMAN AVIATION/NOWCASTS............FUENTES DATA COLLECTION/UPPER AIR....JACOBSON VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Feb 7, 5:53 AM EST, 16 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 553 AM EST MON FEB 7 2011 FLZ076>078-GMZ031>033-052>054-072>075-081200- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 553 AM EST MON FEB 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT CAUTIONARY STATEMENTS WILL LIKELY BE REQUIRED TONIGHT FOR INCREASED WINDS OVER ALL COASTAL WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZORDOUS WEATEHR IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WAH
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.